Alert archive / Minnesota / Wind Chill Advisories in 2014
Wind Chill Advisory 26, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Feb 28, 2014, 3:59 PM CST for 7 counties in Minnesota; 5 counties in North Dakota. It took effect at Feb 28, 2014, 6:00 PM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2014, 3:59 PM CST (21:59 UTC)
- In effect from
- Feb 28, 2014, 6:00 PM CST
- Expired
- Mar 1, 2014, 3:03 PM CST
- In force
- 21 hr
- Issued by
- NWS Grand Forks, ND
Counties Becker County, MN, Clay County, MN, Grant County, MN, Hubbard County, MN, Otter Tail County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 124 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.0 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 28, 3:07 PM CST, 52 minutes earlier.
Area forecast discussion, Feb 28, 3:07 PM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
307 PM CST FRI FEB 28 2014
.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 305 PM CST FRI FEB 28 2014
FORECAST CHALLENGE CONCERNS MAINLY TEMPERATURES AND WIND CHILLS.
MODELS IN PRETTY GOOD AGREEMENT AND WILL USE BLEND FOR FORECAST.
IN THE NEAR TERM WINDS SLOWLY DIMINISHING FROM VALLEY WEST WITH
NEAR PASSAGE OF COLD ADVECTION AND SURFACE PRESSURE RISE MAXIMA.
COULD SEE SOME BRIEF WINDS APPROACHING WIND ADVISORY CRITERIA
HOWEVER WITH NO SIGNIFICANT RESTRICTION TO VSBY IN BLSN WILL
CANCEL WIND ADVISORY.
MAIN CONCERN WILL BE TEMPERATURES AND WIND CHILLS. SOME SERIOUSLY
COLD AIR WILL SPREAD INTO THE FA THROUGH SATURDAY. 925MB
TEMPERATURES OF -30C AND GREATER WILL BE OVER FA BY MORNING. MIXING
WILL PREVENT THE OPTIMAL CONDITIONS FOR COLDEST MINIMUMS HOWEVER
WITH 8 TO 15KTS OF WIND EXPECTED HAZARDOUS/DANGEROUS WIND CHILLS
TO AFFECT FA THROUGH SATURDAY. WILL RUN WITH WIND CHILL WARNING
FOR AREAS ALONG AND NORTH OF HIGHWAY 200 WITH ADVISORY FARTHER
SOUTH AS SOME CLOUD COVER FROM CENTRAL PLAINS WAVE MAY TEMPER
MINIMUMS ACROSS THE SOUTHERN FA.
MAINTAINED WIND CHILL HEADLINES TO 19Z SATURDAY HOWEVER SOME SORT
OF HEADLINES WILL LIKELY NEED TO BE EXTENDED THROUGH REMAINDER OF
THE DAY AND LATER PERIODS. WILL SEE SOLAR TOMORROW HOWEVER WITH
COLD START EXPECT MAXIMUM TEMPERATURES GENERALLY FROM 5 TO 10
BELOW.
COLUMN BEGINS TO SLOWLY MODERATE SATURDAY NIGHT HOWEVER WITH
MEASLY TEMPERATURE RECOVERY DURING THE DAY WILL SEE ANOTHER COLD
NIGHT. WILL BE ENOUGH OF A BREEZE TO WARRANT CONTINUATION OF WIND
CHILL HEADLINES.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 305 PM CST FRI FEB 28 2014
ANOTHER COLD DAY SUNDAY HOWEVER WITH CONTINUED SLOW WARMING OF
COLUMN TEMPERATURES SHOULD GET CLOSE TO ZERO...ABOUT 30 DEGREES
BELOW AVERAGE.
HIGH SETTLES IN OVER FA SUNDAY NIGHT. WINDS SHOULD BE LIGHT
ALLOWING TEMPERATURES TO ONCE AGAIN DROP OFF TO 20 BELOW OR
COLDER.
SURFACE HIGH SHIFTS TO THE EAST MONDAY SETTING UP RETURN FLOW WITH
WARM ADVECTION. SOME CLOUD COVER MAY ALSO HELP TO GET TEMPERATURES
FINALLY ABOVE ZERO.
NW UPPER FLOW PATTERN WITH A SERIES OF WEAK WAVES COUPLED WITH EARLY
AND MIDWEEK WARM ADVECTION RESULTING IN EXTENDED PERIOD OF LOW POPS
FOR NEXT WEEK...MAINLY ACROSS THE WEST. LEAST CONFIDENCE IN LIGHT
SNOW ATTM WOULD BE TUE WITH SFC HIGH MOVING OFF TO THE EAST AND
WEAKENING RIDGING ALOFT UPSTREAM. HOWEVER RETURN FLOW SHOULD
INCREASE TUE NIGHT AND WED...GIVING DAYTIME WED THE MOST PROBABLE
CHANCE OF SNOW NEXT WEEK. THE GFS ACTUALLY BRINGS A CLIPPER SYSTEM
INTO THE NORTHERN TIER WED INTO WED NIGHT...WHICH THE ECMWF KEEPS AS
A WEAKENING LOW MOVING ACROSS SASK AND INTO MB. OVERALL
THEME...THEREFORE...IS A WARMER WEEK AHEAD WITH CHANCES OF SNOW ON
AND OFF NEXT WEEK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1230 PM CST FRI FEB 28 2014
A SIGNIFICANT WIND SHIFT WILL BE THE MAIN ISSUE THIS AFTERNOON FOR
SITES EAST OF THE VALLEY. A COLD FRONT WILL MOVE INTO THE TVF/BJI
AREAS JUST AFTER NOONTIME...RESULTING IN A SOUTHEAST TO NORTHWEST
WIND SHIFT. AS THE WINDS PICK UP...VSBYS FROM A COMBINATION OF
BLOWING SNOW AND SUSPENDED SNOW WILL RESULT IN INSTRUMENTS
INDICATING MVFR CIGS/VSBYS. THE RESTRICTED VSBY THREAT SHOULD DIE
DOWN SHORTLY AFTER SUNSET...BUT THEY MAY CONTINUE TO INDICATE LOWER
CIGS DUE TO THE SUSPENDED SNOW. EXPECT MOSTLY CLEAR
SKIES...HOWEVER...BY MID EVENING.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 1 PM CST
SATURDAY FOR NDZ038-039-049-052-053.
WIND CHILL WARNING FROM 6 PM THIS EVENING TO 1 PM CST SATURDAY
FOR NDZ006>008-014>016-024-026>030-054.
MN...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 1 PM CST SATURDAY
FOR MNZ003-024-027>032-040.
WIND CHILL WARNING FROM 6 PM THIS EVENING TO 1 PM CST SATURDAY
FOR MNZ001-002-004>009-013>017-022-023.
&&
SHORT TERM...VOELKER
LONG TERM...SPEICHER/VOELKER
AVIATION...VOELKERHazardous weather outlook, Feb 28, 6:53 AM CST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 653 AM CST FRI FEB 28 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011300- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 653 AM CST FRI FEB 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY IS IN EFFECT UNTIL 9 AM FRIDAY. WIND CHILLS OF 25 TO 35 BELOW ZERO ARE EXPECTED THIS MORNING. WIND CHILL ADVISORIES AND WARNING WILL LIKELY BE NEEDED FOR TONIGHT FOR MUCH OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIND CHILL ADVISORIES AND WARNINGS WILL LIKELY BE NEEDED SATURDAY THROUGH MONDAY FOR MUCH OF THE FORECAST AREA. MORE ARCTIC AIR WILL MOVE OUT OF CANADA AND REMAIN ACROSS THE AREA THROUGH MONDAY. WIND COMBINED WITH ARCTIC AIR WILL PRODUCE LOW WIND CHILL. TEMPERATURES WILL MODERATE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOPPES
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 3:59 PM CST | Wind Chill Warning | FGF | Becker, Beltrami, Clay, Clearwater, Grant, Hubbard and 12 more | 42 hr |
| Feb 28, 12:46 PM CST | Wind Advisory | FGF | Barnes, Eddy, Griggs, Ransom, Sargent | 3 hr |
Nearby
Wind Chill Advisories in Minnesota, 2014Wind Chill Advisories in North Dakota, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.